Translator Disclaimer
February 2019 Barrier estimates for a critical Galton–Watson process and the cover time of the binary tree
David Belius, Jay Rosen, Ofer Zeitouni
Ann. Inst. H. Poincaré Probab. Statist. 55(1): 127-154 (February 2019). DOI: 10.1214/17-AIHP878

Abstract

For the critical Galton–Watson process with geometric offspring distributions we provide sharp barrier estimates for barriers which are (small) perturbations of linear barriers. These are useful in analyzing the cover time of finite graphs in the critical regime by random walk, and the Brownian cover times of compact two-dimensional manifolds. As an application of the barrier estimates, we prove that if $C_{L}$ denotes the cover time of the binary tree of depth $L$ by simple walk, then $\sqrt{C_{L}/2^{L+1}}-\sqrt{2\log2}L+\log L/\sqrt{2\log2}$ is tight. The latter improves results of Aldous (J. Math. Anal. Appl. 157 (1991) 271–283), Bramson and Zeitouni (Ann. Probab. 37 (2009) 615–653) and Ding and Zeitouni (Stochastic Process. Appl. 122 (2012) 2117–2133). In a subsequent article we use these barrier estimates to prove tightness of the Brownian cover time for compact two-dimensional manifolds.

Pour le processus critique de Galton–Watson avec loi de reproduction géométrique de la progéniture, nous fournissons des estimations fines de barrière pour des obstacles qui sont des (petites) perturbations de barrières linéaires. Les estimations sont utiles pour analyser le temps de recouvrement, par une marche aleatoire, de graphes finis dans le régime critique, et les temps de recouvrement brownien de variétés bidemensionelles compactes. Comme application des estimations de barrière, nous prouvons que si $C_{L}$ dénote le temps de recouvrement de l’arbre binaire de profondeur $L$ par une marche aleatoire simple, la suite $\sqrt{C_{L}/2^{L+1}}-\sqrt{2\log2}L+\log L/\sqrt{2\log2}$ est tendue. Ce dernier resultat améliore les résultats d’Aldous (J. Math. Anal. Appl. 157 (1991) 271–283), Bramson et Zeitouni (Ann. Probab. 37 (2009) 615–653) et Ding et Zeitouni (Stochastic Process. Appl. 122 (2012) 2117–2133). Dans un article compagnon, nous utilisons ces estimations de barrière pour prouver la tension du temps de recouvrement brownien pour des variétés riemanniennes compactes en deux dimensions.

Citation

Download Citation

David Belius. Jay Rosen. Ofer Zeitouni. "Barrier estimates for a critical Galton–Watson process and the cover time of the binary tree." Ann. Inst. H. Poincaré Probab. Statist. 55 (1) 127 - 154, February 2019. https://doi.org/10.1214/17-AIHP878

Information

Received: 13 February 2017; Revised: 13 October 2017; Accepted: 11 December 2017; Published: February 2019
First available in Project Euclid: 18 January 2019

zbMATH: 07039767
MathSciNet: MR3901643
Digital Object Identifier: 10.1214/17-AIHP878

Subjects:
Primary: 60G50, 60J80, 60J85

Rights: Copyright © 2019 Institut Henri Poincaré

JOURNAL ARTICLE
28 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.55 • No. 1 • February 2019
Back to Top